International Journal of Mathematics and Mathematical Sciences
Volume 16 (1993), Issue 3, Pages 539-544
On the matrix equation over finite fields
1Department of Mathematics, Southwest Texas State University, San Marcos 78666-4603, Texas , USA
2Department of Mathematics, The Pennsylvania State University, New Kensington Campus, New Kensington 15068, Pennsylvania, USA
Received 28 May 1992; Revised 19 April 1993
Copyright © 1993 Maria T. Acosta-De-Orozco and Javier Gomez-Calderon. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Let denote the finite field of order with odd and prime. Let
denote the ring of matrices with entries in . In this paper, we consider the problem
of determining the number of the -th roots in of a given matrix .